A 26-YEAR-OLD Bangladeshi refugee who died in the Nauru hospital on Wednesday had taken an overdose of tablets, the Refugee Action Coalition says.
Spokesman Ian Rintoul said a large amount of Panadol was among the tablets taken by "Rakib", who was found to be a refugee about five months ago.
Mr Rintoul criticised the Immigration Department for failing to mention "the overdose was almost certainly" the underlying reason for the heart attack suffered by Rakib.
"The Immigration statement has left many people on Nauru angry, because the statement is seen as just another cover-up by the Australian Border Force," he said. "Rakib's friends say his suicide was driven by the same desperation as others on Nauru."
Mr Rintoul said it was uncertain whether doctors had pumped Rakid's stomach, even though an overdose was suspected when he was brought to the hospital.
"Rakib may be a victim of Nauru in more ways than one," he said.
The incident follows the death on April 29 of Iranian refugee Omid Masoumali, who set himself alight on Nauru two days earlier.